MAUDE Adverse Event Report: EKOS CORPORATION EKOSONIC ENDOVASCULAR CATHETER

EKOS CORPORATION EKOSONIC ENDOVASCULAR CATHETER
Catalog Number 500-55150
Medical Device Problem Codes Fracture (1260); Detachment of Device or Device Component (2907); Electrical Shorting (2926)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/30/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device evaluation revealed a kink in the iddc tubing within 2 mm of the mds fracture.The msd was found to be fractured at 64.6 cm with pinch marks at 43.5 cm.The fracture zone exhibited regions of excess heating indicative of a short within the device.Evidence of kinking and tensile failures were noted in the msd.It was noted that the msd did not actually separate into two pieces until the end of the case when the msd catheter was withdrawn from the patient.The catheter system being kinked while in use, either during insertion or interactions with a guide sheath, and/or patient movement could have resulted in wire damage within the msd causing the performance noted in the log file and the bent inner wires within the msd fracture region.When the msd was being removed, the tensile force cause the remaining wires within the fracture region that had not broken to break in a tensile manner.No serious injury occurred, it was reported that the patient did great.There were no indications of manufacturing defects.Review of the msd device history record confirmed that the product was manufactured per standard processes and met all acceptance criteria.The ifu warns the user to not advance if resistance is met without first determining the cause of resistance under fluoroscopy and taking any necessary remedial action.Excessive force against resistance may result in damage to the device or vasculature.User error was not confirmed, but could not be ruled out as a cause or contributing factor to the msd fracture.
 
Event or Problem Description
It was reported that following the end of a patient treatment, upon removal of the catheter, the distal end of the catheter was bent at a right angle.As soon as the user touched the msd, the distal end fell off.Upon investigation of the returned device, the reported complaint was confirmed.

Brand Name
EKOSONIC ENDOVASCULAR CATHETER
Common Device Name
CATHETER
Manufacturer (Section D)
EKOS CORPORATION
11911 north creek parkway s
bothell WA 98011 8809
MDR Report Key7298766
Report Number3001627457-2018-00006
Device Sequence Number957421
Product Code KRA
UDI-Device Identifier00858593006189
UDI-Public00858593006189
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K140151
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 01/30/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date09/25/2020
Device Catalogue Number500-55150
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/20/2018
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/30/2018
Initial Report FDA Received Date02/27/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1